Thunderstorm Wind, Lancaster
- When
- May 13, 8:00 PM EST
- Where
- Lancaster County, Lancaster
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -76.300
Trees were down in Lancaster.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 13, 2:00 PM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 300 PM EDT MON MAY 13 2002 OVERALL EVOLUTION OF THINGS CONTINUES ON EXPECTED PATH. WARM MUGGY UNSTABLE AIRMASS OVER CWA TODAY WILL BE REPLACED BY MUCH COLDER AIRMASS TONIGHT AND TOMORROW MORNING. THUNDERSTORMS LIKELY AHEAD OF FRONT OVER SE HALF OF CWA WITH FAR SE COUNTIES UNDER TORNADO WATCH THIS AFT/EVE. MUCH COLDER AIR OVER CWA TOMORROW. IT WILL FEEL LIKE AN EARLY SPRING DAY WITH RAIN SHOWERS (POSSIBLY MIXING WITH WET SNOWFLAKES NORTHERN MOUNTAINS) AND COLD GUSTY WINDS. COLD AIR IS SHORT LIVED AS H850 TEMPS REBOUND QUICKLY ON WEDNESDAY AND STRONG WARM ADVECTION LIKELY THURSDAY AHEAD OF NEXT FRONT. MAY BE A FEW RW/TRW AROUND ON LATE THURSDAY. EXTENDED...WEEKEND LOOKS WET NOW. MRF HINTS AT ANOTHER SOAKER FOR AN ALREADY WATER-LOGGED AREA. .CTP...FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR ALL OF CTRL PA. TORNADO WATCH SOUTHEAST COUNTIES TIL 7PM. DIRIENZO
PAZ057-059-064>066-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 PM EDT MON MAY 13 2002 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... YORK...LANCASTER...LEBANON...DAUPHIN AND ADAMS. JL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in Lancaster.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292801.